Quantum limits on probabilistic amplifiers

Pandey, Shashank, Jiang, Zhang, Combes, Joshua and Caves, Carlton M. (2013) Quantum limits on probabilistic amplifiers. Physical Review A, 88 3: . doi:10.1103/PhysRevA.88.033852

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ313877.pdf Full text (open access) application/pdf 3.35MB 0

Author Pandey, Shashank
Jiang, Zhang
Combes, Joshua
Caves, Carlton M.
Title Quantum limits on probabilistic amplifiers
Journal name Physical Review A   Check publisher's open access policy
ISSN 1050-2947
Publication date 2013-09-01
Year available 2013
Sub-type Article (original research)
DOI 10.1103/PhysRevA.88.033852
Open Access Status File (Publisher version)
Volume 88
Issue 3
Total pages 21
Place of publication College Park, MD, United States
Publisher American Physical Society
Language eng
Formatted abstract
An ideal phase-preserving linear amplifier is a deterministic device that adds to an input signal the minimal amount of noise consistent with the constraints imposed by quantum mechanics. A noiseless linear amplifier takes an input coherent state to an amplified coherent state, but only works part of the time. Such a device is actually better than noiseless, since the output has less noise than the amplified noise of the input coherent state; for this reason we refer to such devices as immaculate. Here we bound the working probabilities of probabilistic and approximate immaculate amplifiers and construct theoretical models that achieve some of these bounds. Our chief conclusions are the following: (i) The working probability of any phase-insensitive immaculate amplifier is very small in the phase-plane region where the device works with high fidelity; (ii) phase-sensitive immaculate amplifiers that work only on coherent states sparsely distributed on a phase-plane circle centered at the origin can have a reasonably high working probability.
Keyword Noiseless linear amplification
Unambiguous discrimination
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article number 033852.

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2014 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 29 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 27 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 10 Nov 2013, 10:17:44 EST by System User on behalf of School of Mathematics & Physics